zbMATH — the first resource for mathematics

The use of Morozov’s discrepancy principle for Tikhonov regularization for solving nonlinear ill-posed problems. (English) Zbl 0801.65053
Summary: We investigate Morozov’s discrepancy principle for choosing the regularization parameter in Tikhonov regularization for solving nonlinear ill-posed problems. Convergence rates and a saturation property of the regularized solutions, where the regularization parameter is chosen by the discrepancy principle, are investigated. Numerical results are presented to verify the theoretical results.

65J15 Numerical solutions to equations with nonlinear operators
65J20 Numerical solutions of ill-posed problems in abstract spaces; regularization
47J25 Iterative procedures involving nonlinear operators
Full Text: DOI
[1] Binder A., Engl H. W., Groetsch C. W., Neubauer A., Scherzer O.: Weakly closed nonlinear operators and parameter identification in parabolic equations by Tikhonov regularization. (Submitted). · Zbl 0835.65078
[2] Colonius F., Kunisch K.: Stability for parameter estimation in two point boundary value problems. J. Reine Angewandte Math.370, 1–29 (1986). · Zbl 0584.34009
[3] Engl H. W., Gfrerer H.: A posteriori parameter choice for general regularization methods for solving linear ill-posed problems. Appl. Numer. Math.4, 395–417 (1988). · Zbl 0647.65038
[4] Engl H. W., Kunisch K., Neubauer A.: Convergence rates for Tikhonov regularisation of nonlinear ill-posed problems. Inverse Problems5, 523–540 (1989). · Zbl 0695.65037
[5] Groetsch C. W.: Comments on Morozov’s Discrepancy Principle. In: Hämmerlin G., Hoffmann K. H. (eds.), Improperly posed problems and their numerical treatment, pp. 97–104. Basel: Birkhäuser 1983.
[6] Groetsch C. W.: The theory of Tikhonov regularization for Fredholm equations of the first kind. Boston: Pitman 1984. · Zbl 0545.65034
[7] Kravaris C., Seinfeld J. H.: Identification of parameters in distributed parameter systems by regularization. SIAM J. Contr. Opt.23, 217–241 (1985). · Zbl 0563.93018
[8] Morozov V. A.: Methods for solving incorrectly posed problems (translation ed.: Nashed M. Z.). Wien, New York: Springer 1984.
[9] Neubauer A.: Tikhonov regularization for non-linear ill-posed problems: optimal convergence rates and finite-dimensional approximation. Inverse Problems5, 541–557 (1989). · Zbl 0695.65038
[10] Scherzer O., Engl H. W., Kunisch K.: Optimal a-posteriori parameter choice for Tikhonov regularization for solving nonlinear ill-posed problems. SIAM J. Numer. Anal. (to appear). · Zbl 0799.65060
[11] Scherzer O.: Convergence rates of iterated Tikhonov regularized solutions of nonlinear ill-posed problems. Numer. Math. (to appear). · Zbl 0791.65040
[12] Seidman T. I., Vogel C. R.: Well-posedness and convergence of some regularization methods for nonlinear ill-posed problems. Inverse Problems5, 227–238 (1989). · Zbl 0691.35090
[13] Tikhonov A. N., Arsenin V. Ya.: Solutions of ill-posed problems. New York, Winston-Wiley: 1977. · Zbl 0354.65028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.